MAUDE Adverse Event Report: COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET; MQF CATHETER, ASSISTED REPRODUCTION
Catalog Number K-J-SPPE-681700-ET
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that at the time of making an embryo transfer, the echotip from the soft-pass echotip embryo transfer catheter set had detached and was left inside the patient.The echotip from the catheter was not retrieved.The doctor stated that the catheter had been reused by his assistant.Per the instructions for use (ifu) the device is intended for one-time use.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
The piece is still inside the patient.The doctor will evaluate at the next visit of the patient.He is trying to preserve the pregnancy.
 
Additional Manufacturer Narrative
Method codes: 4114, device not returned.Investigation evaluation.The complaint device was not returned for an evaluation and no photographs were provided.Without the complaint device, a device failure analysis was unable to be performed.A document based investigation was conducted including a review of complaint history, the device history record, instructions for use, quality control data and specifications.The device history records were reviewed for lot number 7679019 and noted there are no conformances that may have caused or contributed to this incident.A review of complaint history records revealed there have been no other complaints associated with the complaint device lot number 7679019.Per the instructions for use (ifu), this device is intended for one-time use.The label also illustrates ¿one time use only.¿ there is no information surrounding any difficulties encountered during the procedure.There is no information about other devices used in the procedure and if these other devices (e.G., wire guides, guiding catheters, obturator) met their manufacturer¿s quality specifications.It is not known how the device was handled between uses.The ability of the device to withstand multiple procedures has not been studied.Based on the fact, that the device appears to have functioned properly during the first procedure, and based on its ability to be used again, the manufacturing of the device is not suspected to have been faulty.The most likely contributing factor to this failure is the off-label - reuse of the device.Per the quality engineering risk assessment, based on the rare nature of this failure mode, no further action will be taken at this time.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Despite our attempts to obtain additional information regarding the patient status/outcome, no new information has been forthcoming since the last report was submitted on 05jun2018.

Brand Name
SOFT-PASS ECHOTIP EMBRYO TRANSFER CATHETER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7451936
Report Number1820334-2018-01190
Device Sequence Number1233189
Product Code MQF
UDI-Device Identifier00827002186583
UDI-Public(01)00827002186583(17)200215(10)7679019
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberK-J-SPPE-681700-ET
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer04/24/2018
08/23/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date06/05/2018
08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR
Patient Weight54